Will the drug still be effective?
Pristiq must be taken daily for it to be effective.
If you are experiencing side effects see your doctor. He/she should be able to help by either decreasing your Pristiq dose and if the side effects persisted then may be you could be put on another medicine.
The first day I took Pristiq--just 20 minutes after I swallowed it actually--I remember saying to myself, "Great! My doctor gave me another 'Effexor,' one of the 2 out of 16 different antidepressants that I quit rather quickly--in Effexor's case, I tried it for only 3 days--my dilated puils, dizziness, somnolence, and all other side effects made me think this drug was probably not gonna be useful for me (the other antidepressant which I stopped after a rather short period was Paxil... I did not have any side effects that were awful like Effexor..in fact, it worked about as well as a sugar tablet, so I came off of that after 6 weeks b/c it didn't do anything except eliminate my sex-drive (I can't even remember what a sex-drive is--now there is a money-maker when it comes to drugs!). If you take 50mg of Pristiq every other day, my logic tells me that you will still experience side effects on the days you take the drug, but you will decrease your side effects for those days that you don't!
But, in all seriousness, after the first 3 days or so, the side effects went away. Of course, everyone is inherently different, so if it has been a while, then the above post is your best bet; back to the pill-man for something new. It's very unfortunate (and pretty dumb on Wyeth's part) to create an extended-release version of this isomer of Effexor, and to fail to include a lower dose than the TYPICAL clinically effective dose of 50mg! To me, the "extended release" does not last all but 8 hours; thus, it would make more sense to take 2 doses of 25mg (or 50mg, I don;t know) each day. In your case, why the pharm. company did not make a 25mg tablet is a mystery to me, and that could potentially be a good fit for you. However, b/c breaking the pill ruins the extended release formulation, let's hope they make a lower dosage pill (if they were smart, they would have already... don't they want to get a lot of money from all these depressed people?).
Anyway, I hope that you are able to figure out something with your doctor--or maybe the side effects will gradually fade like they did for me--as you continue. In any case, I wish you the best of luck, and I hope everything gets settled soon!
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.